MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SELF CENT HIP 57X28 BLU; HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI

DEPUY ORTHOPAEDICS INC US SELF CENT HIP 57X28 BLU; HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI
Catalog Number 103557000
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had unrecognized dislocation event.Upon closed reduction approximately 24 hours after dislocation, the bipolar head disassociated from the 28 mm femoral head.During the revision surgery, the bipolar head was found with plastic intact to the larger 57 mm head.The 28 mm femoral head was well fixed to the femoral stem.Surgical delay was unknown.Doi: (b)(6) 2025.Dor: (b)(6) 2025.Affected side: left hip.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10 concomitant, h4 corrected: d4 primary udi number.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the patient had unrecognized dislocation event.Upon closed reduction approximately 24 hours after dislocation , the bipolar head disassociated from the 28 mm femoral head.During the revision surgery, the bipolar head was found with plastic intact to the larger 57 mm head.The 28 mm femoral head was well fixed to the femoral stem.Surgical delay was unknown.The product was returned to j&j medtech orthopaedics for evaluation, additionally a product development investigation was performed for the complained device.Visual inspection of the returned device found some movement on the self cent hip 57x28 blu and the decision was made to complete a dimensional inspection of the mating features of the components.The components had been assembled and disassembled multiple times since initial production through the customer use and subsequent internal company investigation.The dimensional inspection was completed with ct inspection equipment while the components were in the as-assembled, constrained condition.The dimensions measured on the cup and the bearing insert components measured within the print tolerances.Some of the locking ring dimensions measured larger than the print tolerances.It was concluded that those features were influenced by the condition of the poly collar, which may have become deformed through the process of implanting and removing the product in the shell more than in normal use.A manufacturing record evaluation was performed for the finished device product description: self cent hip 57x28 blu product code: 103557000 lot number: d23053771 and no non-conformances or manufacturing irregularities were identified.The overall complaint was not confirmed as the observed condition of the self cent hip 57x28 blu would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product description: self cent hip 57x28 blu product code: 103557000 lot number: d23053771 and no non-conformances or manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device product description: self cent hip 57x28 blu product code: 103557000 lot number: d23053771 and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: corrected: h3.

Brand Name
SELF CENT HIP 57X28 BLU
Common Device Name
HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key21944342
Report Number1818910-2025-06852
Device Sequence Number12961812
Product Code KWY
UDI-Device Identifier10603295003472
UDI-Public(01)10603295003472(10)D23053771
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K812672
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number103557000
Device Lot NumberD23053771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer05/12/2025
12/06/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date05/16/2025
12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICUL/EZE BALL 28 +1.5 GR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight73 KG